Alert archive / Virginia / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 178, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Aug 13, 2018, 3:10 PM EDT for 8 counties in Virginia. It was in force for 65 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2018, 3:10 PM EDT (19:10 UTC)
- Expired
- Aug 13, 2018, 4:15 PM EDT
- In force
- 65 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Alleghany County, VA, Amherst County, VA, Bath County, VA, Botetourt County, VA, City of Buena Vista, VA, City of Covington, VA, City of Lexington, VA, Rockbridge County, VA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 3:57 PM EDT | TSTM WND DMG | 3 S Natural Well, VA | SEVERAL LARGE LIMBS BLOWN DOWN BY THUNDERSTORM WINDS AT THE CLIFF VIEW GOLF CLUB AND INN. |
| Aug 13, 4:15 PM EDT | HAIL 0.5 | 2 Sw Lexington City, VA | UP TO DIZE SIZE HAIL REPORTED THROUGH ONLINE FORM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 47 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 7.2 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 311 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 712 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
079
WUUS51 KRNK 131910
SVRRNK
VAC005-009-017-023-163-530-580-678-132015-
/O.NEW.KRNK.SV.W.0178.180813T1910Z-180813T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
310 PM EDT MON AUG 13 2018
The National Weather Service in BLACKSBURG has issued a
* Severe Thunderstorm Warning for...
The City of Covington in west central Virginia...
Central Alleghany County in west central Virginia...
The City of Buena Vista in west central Virginia...
The City of Lexington in west central Virginia...
Rockbridge County in west central Virginia...
Southern Bath County in west central Virginia...
Northwestern Amherst County in central Virginia...
Northwestern Botetourt County in west central Virginia...
* Until 415 PM EDT
* At 309 PM EDT, severe thunderstorms were located along a line
extending from near Brownsburg to near Warm Springs to Natural
Well, moving south at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Lexington...
Buena Vista...
Covington...
Clifton Forge...
and Goshen.
This includes The following Location VMI.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3790 7916 3786 7915 3781 7917 3781 7914
3778 7911 3778 7908 3772 7907 3771 7904
3761 8001 3794 8005 3804 7973 3805 7942
TIME...MOT...LOC 1909Z 358DEG 12KT 3800 7932 3798 7973 3791 7997
HAIL...1.00IN
WIND...60MPH
$$
KK2 follow-up statements
300
WWUS51 KRNK 131938
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
338 PM EDT MON AUG 13 2018
VAC005-009-017-023-163-530-580-678-132015-
/O.CON.KRNK.SV.W.0178.000000T0000Z-180813T2015Z/
City of Covington VA-Alleghany VA-City of Buena Vista VA-
City of Lexington VA-Rockbridge VA-Bath VA-Amherst VA-Botetourt VA-
338 PM EDT MON AUG 13 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR CENTRAL ALLEGHANY...ROCKBRIDGE AND SOUTHERN BATH COUNTIES IN
WEST CENTRAL VIRGINIA...NORTHWESTERN AMHERST COUNTY IN CENTRAL
VIRGINIA AND NORTHWESTERN BOTETOURT COUNTIES IN WEST CENTRAL
VIRGINIA...THE CITY OF COVINGTON...THE CITY OF BUENA VISTA AND THE
CITY OF LEXINGTON...
At 338 PM EDT, severe thunderstorms were located along a line
extending from Brownsburg to near Douthat State Park to near Natural
Well, moving south at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Lexington...
Buena Vista...
Covington...
Clifton Forge...
and Goshen.
This includes The following Location VMI.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for LARGE HAIL AND DAMAGING WINDS. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3790 7916 3786 7915 3781 7917 3781 7914
3778 7911 3778 7908 3772 7907 3771 7904
3761 8001 3794 8005 3804 7973 3805 7942
TIME...MOT...LOC 1938Z 357DEG 12KT 3791 7932 3789 7973 3786 7999
HAIL...1.00IN
WIND...60MPH
$$
KK032
WWUS51 KRNK 132019
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
419 PM EDT MON AUG 13 2018
VAC005-009-017-023-163-530-580-678-132027-
/O.EXP.KRNK.SV.W.0178.000000T0000Z-180813T2015Z/
City of Covington VA-Alleghany VA-City of Buena Vista VA-
City of Lexington VA-Rockbridge VA-Bath VA-Amherst VA-Botetourt VA-
419 PM EDT MON AUG 13 2018
...THE SEVERE THUNDERSTORM WARNING FOR
CENTRAL ALLEGHANY...ROCKBRIDGE AND SOUTHERN BATH COUNTIES IN WEST
CENTRAL VIRGINIA...NORTHWESTERN AMHERST COUNTY IN CENTRAL VIRGINIA
AND NORTHWESTERN BOTETOURT COUNTIES IN WEST CENTRAL VIRGINIA...THE
CITY OF COVINGTON...THE CITY OF BUENA VISTA AND THE CITY OF LEXINGTON
HAS EXPIRED...
The storms which prompted the warning have weakened below severe
limits and moved south. A second warning 180 has been issued for
portions of the area.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
LAT...LON 3790 7916 3786 7915 3781 7917 3781 7914
3778 7911 3778 7908 3772 7907 3771 7904
3761 8001 3794 8005 3804 7973 3805 7942
TIME...MOT...LOC 2017Z 270DEG 12KT 3779 7932 3777 7972 3774 7998
$$
KKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 2:34 PM EDT, 36 minutes earlier.
Area forecast discussion, Aug 13, 2:34 PM EDT, 36 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 234 PM EDT Mon Aug 13 2018 .SYNOPSIS... Low pressure off the Mid-atlantic coast will drift northeast through Tuesday with a nearly stationary front across the eastern Carolinas, keeping a chance for showers and thunderstorms over the Appalachians and central mid Atlantic region through Tuesday. High pressure will then build in from the west with generally fair weather for Wednesday, before a warm front brings showers and thunderstorms back to the forecast on Thursday. && .NEAR TERM /THROUGH TUESDAY/... As of 215 PM EDT Monday... Convection is starting to pop early this afternoon as cool pool associated with upper low is aiding in destabilization. Expect some storms to be strong with a few producing large hail and damaging winds mainly in Virginia along and east of I81 and east of I77. Some storms will also have heavy downpours and may produce some localized flooding, but the main threat for excessive rainfall will reside further off to our northeast. Convection will move east and taper off this evening, allowing for fog and stratus to develop once again overnight. Do not have enough confidence on areal coverage of fog outside of valley locations to issue a dense fog advisory but expect some visibilities below one mile by daybreak. Any fog/stratus will burn off Tuesday morning and allow for some self destructive sunshine. While the upper low will slowly be pulling off to the northeast, it will still have enough influence over the Appalachians and central mid Atlantic region to aid convective development Tuesday afternoon. Expect coverage to be of the scattered/widely scattered variety and a bit less vigorous than the past couple of days. Lows tonight will be on the chilly side with low/mid 60s east of the Blue Ridge and mid 50s/around 60 to the west, with cooler readings in the valleys. Highs Tuesday will be near seasonal norms with mid 80s in the east and mid 70s/around 80 to the west. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/... As of 445 AM EDT Monday... The closed 576dm upper low that brought the rain and severe thunderstorms to the area yesterday, will continue to drift northeast away from the region Tuesday. However, it will remain close enough to still have a notable influence on the weather across our region as we remain under the periphery cyclonic circulation and subject to any PVA spokes tracking through the west/south side of the upper low. While it appears any organized convection would remain to our north and east, there is still good diurnal potential for scattered showers and thunderstorms, especially across the mountains in association with the added impetus of differiental diurnal heating. There will be a notable diurnal swing to the precipitation chances, peaking in the mid to late afternoon and basically diminishing to near zero at night. This upper low will continue to drift further away from the CWA Wed-Thu in advance of a more progressive trough drifting eastward from the Midwest. In between, a short wave ridge will drift across the Mid-Atlantic. This will allow for a minimum in diurnal convection, but given the continued moist/warm/unstable air mass, would still expect widely scattered to scattered diurnally driven convection. Have gone above MOS guidance pops, as both MET and MAV MOS seem low given the available moisture and overall cyclonic flow, at least through much of Wed. Little change expected in temperatures through the period as the warm humid air mass remains across the area. Dewpoints, which dropped a tad across northern/western areas Monday, will creep back up toward 70 by Wednesday. Lows in the lower to mid 60s Mon-Tue will drift back toward the 65-70 range by midweek. High temperatures will remain near to just slightly below normals in the 80-85 range most areas, except 70s mountains. /Forecast Confidence Levels/ Temperatures - High Precipitation Chances - Moderate, Winds - Moderate, Thunderstorm Threat - Moderate. && .LONG TERM /FRIDAY THROUGH SUNDAY/... As of 500 AM EDT Monday... Yet another upper trough will drift into the region from the Midwest/Ohio Valley by Friday. Deep moisture is expected to return with PWATS creeping back into the 1.5 to 2.0 range once again. This trough will move very slowly through the region over the weekend as yet another upper trough lifts out of the southern/central plains early next week. The tropical air mass resident over the southern plains at this time will eventually lift northeast into the eastern half of the U.S. by the weekend in association with the trough. This very moist air mass will be back in our region by Thu/Fri and as a result could renew the threat of flooding rainfall with expected showers and thunderstorms into the weekend. A brief short wave ridge will be wedged between the two late week and weekend troughs, so a minimum of convection Sunday may be possible, with convection briefly more widely scattered. No appreciable change in air mass, other than the noted humidity and moisture levels changes, will result in little to no change in day-to-day temperatures. Look for highs in the 80s east to the mid and upper 70s western mountains. Overnight lows will remain above normal in the mid 60s west to the lower 70s east. /Forecast Confidence Levels/ Temperatures - Moderate to High, Precipitation Chances - Moderate, Winds - Moderate, Thunderstorm Threat - Moderate to High. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... As of 215 PM EDT Monday... Cool pool aloft will aid in destabilization and yield scattered thunderstorms across the region into this evening. Will go with VCTS all sites and use short term amendments when storms become imminent at an airfield. After convection tapers off this evening, expect a brief period of VFR before fog/stratus develop in a manner similar to last night. This should yield IFR/LIFR conditions due to cig and/or vis at all TAF sites late tonight before burning off Tuesday morning. VFR conditions are then expected for the latter portion of the valid period before widely scattered showers/storms develop later Tuesday afternoon. Winds will generally be light, with higher gusts near thunderstorms. Extended Discussion... Model solutions are fair agreement that cut off upper level low will move northeast through Wednesday. This will bring drier weather and a better chance of VFR conditions into midweek. The next cold front and chance of widespread showers and thunderstorms with the associated MVFR conditions arrives on Friday. && .EQUIPMENT... As of 215 PM EDT Monday... Still awaiting parts delivery to begin repair of the KFCX WSR- 88D power supply. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...MBS NEAR TERM...MBS SHORT TERM...RAB LONG TERM...RAB/SK AVIATION...MBS/AMS EQUIPMENT...MBS
Hazardous weather outlook, Aug 13, 2:45 PM EDT, 25 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 245 PM EDT Mon Aug 13 2018 NCZ001>006-018>020-VAZ007-009>013-015-016-019-020-WVZ042>044-507-508- 140900- Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes- Yadkin-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Grayson-Carroll- Alleghany VA-Bath-Mercer-Summers-Monroe-Eastern Greenbrier- Western Greenbrier- 245 PM EDT Mon Aug 13 2018 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...This afternoon and tonight. Dense fog will develop toward daybreak with visibility below one mile at times. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ014-017-018-022>024-032>035-043>047-058-059-140900- Montgomery-Floyd-Craig-Roanoke-Botetourt-Rockbridge-Patrick-Franklin- Bedford-Amherst-Henry-Pittsylvania-Campbell-Appomattox-Buckingham- Halifax-Charlotte- 245 PM EDT Mon Aug 13 2018 This Hazardous Weather Outlook is for central Virginia, south central Virginia, southwest Virginia and west central Virginia. .DAY ONE...This afternoon and tonight. A few thunderstorms may become severe this afternoon into this evening with large hail and damaging winds. Dense fog will develop toward daybreak with visibility below one mile at times. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Aug 13, 9:13 AM EDT, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
913 AM EDT MON AUG 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM TSTM WND DMG 2 SW CLIFTON FORGE CITY 37.81N 79.85W
08/12/2018 ALLEGHANY VA PUBLIC
A FEW MODERATELY LARGE TREE BRANCHES DOWNED ON THE SIDE
OF SELMA LOW MOOR ROAD. TIME RADAR ESTIMATED.
&&
LOCONTOLocal storm report, Aug 13, 9:14 AM EDT, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
914 AM EDT MON AUG 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND DMG 2 SW CLIFTON FORGE CITY 37.81N 79.85W
08/12/2018 ALLEGHANY VA PUBLIC
A FEW MODERATELY LARGE TREE BRANCHES DOWNED ON THE SIDE
OF SELMA LOW MOOR ROAD. TIME RADAR ESTIMATED.
&&
LOCONTOLocal storm report, Aug 13, 9:28 AM EDT, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
928 AM EDT MON AUG 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 PM TSTM WND DMG NNE NATURAL WELL 37.92N 79.97W
08/12/2018 ALLEGHANY VA TRAINED SPOTTER
SPOTTER WHO WORKS FOR VDOT RESPONDED YESTERDAY TO SEVERAL
TREES DOWNED ALONG ROUTE 687 FROM FALLING SPRING TO LAKE
MOOMAW.
&&
LOCONTOLocal storm report, Aug 13, 11:41 AM EDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1141 AM EDT MON AUG 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM TSTM WND DMG 3 WNW WILKESBORO RESERV 36.13N 81.34W
08/12/2018 WILKES NC DEPT OF HIGHWAYS
A TREE WAS BLOWN DOWN BY THUNDERSTORM WINDS ALONG
CHAMPION MT PLEASANT ROAD.
0150 PM TSTM WND DMG 4 N NORTH WILKESBORO 36.23N 81.16W
08/12/2018 WILKES NC DEPT OF HIGHWAYS
A TREE WAS BLOWN DOWN BY THUNDERSTORM WINDS ALONG JOHN
MCGRADY ROAD.
0155 PM TSTM WND DMG 1 S NORTH WILKESBORO 36.15N 81.14W
08/12/2018 WILKES NC DEPT OF HIGHWAYS
A TREE WAS BLOWN DOWN BY THUNDERSTORM WINDS ALONG HAYS
STREET.
&&
16Special weather statement, Aug 13, 2:35 PM EDT, 35 minutes before
Special Weather Statement National Weather Service BLACKSBURG VA 235 PM EDT MON AUG 13 2018 VAZ022-033-131930- Franklin-Roanoke- 235 PM EDT MON AUG 13 2018 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ROANOKE AND CENTRAL FRANKLIN COUNTIES... Until 330 PM EDT. At 234 PM EDT, a strong thunderstorm was located over Boones Mill, moving south at 15 mph. Winds in excess of 30 mph and pea size hail are possible with this storm. Locations impacted include... Rocky Mount... Boones Mill... Ferrum... Penhook... and Burnt Chimney. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 3716 8005 3721 7978 3697 7962 3689 8010 TIME...MOT...LOC 1834Z 343DEG 9KT 3709 7993 KK
Special weather statement, Aug 13, 3:03 PM EDT, 7 minutes before
Special Weather Statement National Weather Service BLACKSBURG VA 303 PM EDT MON AUG 13 2018 VAZ019-020-023-024-132000- Bath-Botetourt-Rockbridge-Alleghany- 303 PM EDT MON AUG 13 2018 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN ALLEGHANY...WEST CENTRAL ROCKBRIDGE...SOUTHWESTERN BATH AND NORTH CENTRAL BOTETOURT COUNTIES IN WEST CENTRAL VIRGINIA AND THE CITY OF COVINGTON... Until 400 PM EDT. At 302 PM EDT, a strong thunderstorm was located near Hot Springs, moving south at 20 mph. Wind gusts up to 50 mph and half inch hail are possible with this storm. Locations impacted include... Covington... Clifton Forge... Warm Springs... Hot Springs... and Iron Gate. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 3813 7984 3809 7962 3763 7964 3783 8018 TIME...MOT...LOC 1902Z 012DEG 19KT 3800 7977 KK
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 2:07 PM EDT | Severe Thunderstorm Warning | RNK | Bath, Rockbridge | 53 min |
| Aug 13, 2:22 PM EDT | Areal Flood Advisory | RNK | Amherst | 6 hr |
| Aug 13, 2:35 PM EDT | Special Weather Statement | RNK | Franklin | 55 min |
| Aug 13, 3:03 PM EDT | Special Weather Statement | RNK | Alleghany, Bath, City of Covington | 57 min |
| Aug 13, 3:12 PM EDT | Special Weather Statement | RNK | Craig, Giles | 63 min |
| Aug 13, 3:37 PM EDT | Special Weather Statement | RNK | Franklin | 23 min |
| Aug 13, 3:55 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry, Pittsylvania | 65 min |
| Aug 13, 4:17 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Amherst, Bedford, Botetourt, Rockbridge, City of Buena Vista and 3 more | 58 min |
| Aug 13, 4:26 PM EDT | Severe Thunderstorm Warning | RNK | Craig, Giles | 64 min |
| Aug 13, 4:28 PM EDT | Special Weather Statement | RNK | Craig | 62 min |
| Aug 13, 4:40 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin, Roanoke, City of Roanoke | 65 min |
| Aug 13, 4:53 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Pittsylvania, City of Danville | 60 min |
| Aug 13, 5:11 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Bedford, Botetourt, Buckingham, Campbell and 1 more | 64 min |
| Aug 13, 5:27 PM EDT | Special Weather Statement | RNK | Alleghany, City of Covington | 63 min |
| Aug 13, 5:41 PM EDT | Areal Flood Advisory | RNK | Amherst, Appomattox, Buckingham | 3 hr |
| Aug 13, 5:48 PM EDT | Special Weather Statement | RNK | Franklin | 57 min |
| Aug 13, 5:55 PM EDT | Special Weather Statement | RNK | Bath | 65 min |
| Aug 13, 6:08 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Buckingham | 67 min |
| Aug 13, 6:17 PM EDT | Special Weather Statement | RNK | Floyd | 58 min |
| Aug 13, 6:21 PM EDT | Special Weather Statement | RNK | Pittsylvania | 54 min |
| Aug 13, 6:27 PM EDT | Special Weather Statement | RNK | Campbell | 63 min |
| Aug 13, 6:44 PM EDT | Special Weather Statement | RNK | Charlotte | 61 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.